| Catalog Number |
121932052 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/11/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the patient underwent a cementless total hip replacement on (b)(6) 2018.A high-quality bearing pair with a ceramic head and cross-linked polyethylene was used.Radiological examination revealed that the femoral head articulated directly with the metal cup, suggesting either wear or dislocation of the inlay.During revision on (b)(6) 2025, the inlay was found to be partially dislocated from the cup (rotated approximately 90°).A small edge of the inlay had broken off.Whether this small edge broke off primarily or secondarily is not known.Component failure after 7 years.The patient also has a lumbar spine fusion.However, intraoperative examination revealed no evidence of impingement of the cone against the cup or inlay.The ceramic head was intact with black abrasion marks.The cup was left in place, and a new inlay + revision head was inserted.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received and states that "the patient underwent a cementless total hip replacement in 2018.A high-quality bearing pair with a ceramic head and cross-linked polyethylene was used.Radiological examination revealed that the femoral head articulated directly with the metal cup, suggesting either wear or dislocation of the inlay.During revision, the inlay was found to be half dislocated from the cup.A small edge of the inlay had broken off.Whether this small edge broke off primarily or secondarily is not known." it is reasonable to conclude that acetabular insert, the acetabular cup and the femoral head might have possibly contributed to the event, there are no allegations against the femoral stem and it was not revised and will not be reported.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: b5, d4 expiration date, h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: hcp is reporting to nca/bfarm: "the patient underwent a cementless total hip replacement in 2018.A high-quality bearing pair with a ceramic head and cross-linked polyethylene was used.Radiological examination revealed that the femoral head articulated directly with the metal cup, suggesting either wear or dislocation of the inlay.During revision, the inlay was found to be half dislocated from the cup.A small edge of the inlay had broken off.Whether this small edge broke off primarily or secondarily is not known.Component failure after 7 years is unacceptable.The patient also has a lumbar spine fusion.However, intraoperative examination revealed no evidence of impingement of the cone against the cup or inlay".The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4) photos).The photo investigation revealed the following conditions on the liner surface: 1) the rim and some of the anti-rotation devices (ard) tabs fractured; 2) the concave surface of the device deformed; and 3) signs of being implanted.Based on the evidence provided, the liner appeared to have been edge loaded causing eccentric wear/deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards) allowing for the liner to disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device 8895301 lot number, and no non-conformances nor manufacturing irregularities related to the reported event were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx52od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: 2) date of manufacture: 27-sep-2018 3) any anomalies or deviations identified in dhr related to this issue: none 4) expiry date: 31-aug-2023 5) ifu reference: ifu-090200701.A manufacturing record evaluation was performed for the finished device 8895301 lot number, and no non-conformances nor manufacturing irregularities related to the reported event were identified.Device history review a manufacturing record evaluation was performed for the finished device 8895301 lot number, and no non-conformances nor manufacturing irregularities related to the reported event were identified.H11 additional narrative: added: d10 corrected: d4 (udi).
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: "hcp is reporting to nca/bfarm: "the patient underwent a cementless total hip replacement in 2018.A high-quality bearing pair with a ceramic head and cross-linked polyethylene was used.Radiological examination revealed that the femoral head articulated directly with the metal cup, suggesting either wear or dislocation of the inlay.During revision, the inlay was found to be half dislocated from the cup.A small edge of the inlay had broken off.Whether this small edge broke off primarily or secondarily is not known.Component failure after 7 years is unacceptable.The patient also has a lumbar spine fusion.However, intraoperative examination revealed no evidence of impingement of the cone against the cup or inlay".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the following conditions on the device surface: 1) the rim fractured and deformed; 2) four of the six anti-rotation device (ard) tabs shredded/damaged; 3) the concave surface deformed; and 4) signs of being implanted for a period of time.Based on the evidence provided, the liner appeared to have been edge loaded causing eccentric wear/deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards) allowing for the liner to disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device 8895301 lot number, and no non-conformances nor manufacturing irregularities related to the reported event were identified.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx52od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: 2) date of manufacture: 27-sep-2018 3) any anomalies or deviations identified in dhr related to this issue: none 4) expiry date: 31-aug-2023 5) ifu reference: ifu-090200701.A manufacturing record evaluation was performed for the finished device 8895301 lot number, and no non-conformances nor manufacturing irregularities related to the reported event were identified.Device history review a manufacturing record evaluation was performed for the finished device 8895301 lot number, and no non-conformances nor manufacturing irregularities related to the reported event were identified.H11 additional narrative: corrected: h3.